News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Tampon in too long?


 clairebear9898 - Sun Nov 18, 2007 3:27 am

I'm a 19 y/o female. I am taking BC and therefore have light periods and therefore use regular absorbency tampons. I had a really busy day and forgot about my tampon. I put one in around 11 am. Around 10 pm, not knowing that I had one in, I put another one in. At 3 am when I got ready for bed I realized that I had two inside of me...1 in for about 14 hours and two in for about 5 hours. I have never done this before and am always good about changing every 4-6 hours. I know the symptoms of TSS, and will watch for them, but should I go to a doctor tomorrow to start antibiotics just in case or should I just wait it out and see what happens? Also, is TSS really common these days?
 Sandy Tracy RN - Sun Nov 18, 2007 11:55 am

User avatar hi, Clairebear9898

Toxic shock syndrome is very rare, most doctors will never see a case of it. I am glad you are aware of the symptoms: Fever, abdominal pain, Vaginal discharge, Nausea, Headache and unexplained rash. Seek medical attention as soon as possible.

Toxic shock syndrome is not caused by the tampons itself, but staphylococcus aureus. This is normally found on hands, skin, nose, groin and vaginal areas. Your body usually makes antibodies to these toxins and therefore never get ill.

My advice to you is wait most symptoms of TSS occur on the 2-5 day of your cycle most showing up by the 4th day. Most doctors would not prescribe antibiotics without symptoms occuring.

If you still feel uneasy, i encourage you to call your primary doctor.

Thanks for writing and good luck
Sandy RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here